Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 265, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 23, 2014, 2:46 PM CDT for 5 counties in Arkansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 2:46 PM CDT (19:46 UTC)
- Expired
- Jul 23, 2014, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:30 PM CDT | TSTM WND DMG | Trumann, AR | A COUPLE TREES DOWN. |
| Jul 23, 3:30 PM CDT | TSTM WND DMG | Weiner, AR | LARGE LIMB FELL AND DESTROYED A PERSONAL WORKSHOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837
WUUS54 KMEG 231946
SVRMEG
ARC031-035-037-093-111-232030-
/O.NEW.KMEG.SV.W.0265.140723T1946Z-140723T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 330 PM CDT
* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
LEPANTO...OR NEAR CARAWAY...AND MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
WILSON...HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND TYRONZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3582 9081 3561 8998 3555 9002 3555 9004
3547 9007 3548 9011 3544 9013 3542 9017
3538 9017 3538 9014 3541 9014 3540 9010
3528 9017 3543 9101
TIME...MOT...LOC 1946Z 026DEG 11KT 3570 9031
$$1 follow-up statement
128
WWUS54 KMEG 232021
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT WED JUL 23 2014
ARC031-035-037-093-111-232030-
/O.CON.KMEG.SV.W.0265.000000T0000Z-140723T2030Z/
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
321 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR POINSETT...SOUTHWESTERN MISSISSIPPI...NORTHEASTERN CROSS...
NORTHERN CRITTENDEN AND SOUTH CENTRAL CRAIGHEAD COUNTIES...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEPANTO...MOVING SOUTHWEST AT 20 MPH. JONESBORO AIRPORT REPORTED 60
MPH WINDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
WILSON...TURRELL...FISHER...HARRISBURG...LEPANTO...MARKED TREE...
TRUMANN...TYRONZA...SUPPLY...OTWELL...CARY...PROMISED LAND AND
WHITTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3577 9082 3557 9001 3555 9002 3555 9004
3547 9007 3548 9011 3544 9013 3542 9017
3538 9017 3538 9014 3541 9014 3540 9010
3528 9017 3543 9101
TIME...MOT...LOC 2020Z 026DEG 11KT 3561 9037
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:10 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 23, 1:10 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 110 PM CDT WED JUL 23 2014 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1110 AM CDT WED JUL 23 2014/ DISCUSSION... THE MIDSOUTH IS BETWEEN TWO SYSTEMS TODAY. THERE IS THE WEAK UPPER LOW SITTING TO THE SOUTH NEAR NEW ORLEANS AND A COLD FRONT APPROACHING FROM THE NORTH. THE WEAK UPPER LOW IS THROWING SOME MOISTURE UP OVER NORTH MISSISSIPPI AND THIS SHOULD RESULT IN ISOLD- SCT SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS THE AIRMASS CONTINUES TO DESTABILIZE. MEANWHILE TO THE NORTH...A COLD FRONT IS PRESSING SOUTH. THIS FEATURE HAS KICKED OF AN AREA OF THUNDERSTORMS NEAR THE CONFLUENCE OF THE OH/MS RIVERS. THESE STORMS HAVE BEEN PROPAGATING SWWD THANKS TO THE DEEP NORTHEAST FLOW ALOFT. THIS TREND WILL PROBABLY CONTINUE AND ADDITIONAL ACTIVITY SHOULD DEVELOP ACROSS NORTHEAST ARKANSAS AND THE MO BOOTHEEL THIS AFTERNOON...PER 13Z HRRR. UPPED POPS SLIGHTLY...TO 50 PERCENT ACROSS MUCH OF THE NORTH WHILE DROPPING POPS BACK TO 20 PERCENT IN THE MEMPHIS METRO AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST ARKANSAS AND THE MO BOOTHEEL. DAMAGING WINDS WILL BE THE MAIN THREAT. UPDATE ALREADY OUT. SJM PREV DISCUSSION... /ISSUED 221 AM CDT WED JUL 23 2014/ AN UPPER LEVEL LOW LOCATED NEAR NEW ORLEANS WILL CONTINUE TO BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO NORTHEAST MISSISSIPPI TODAY. ALTHOUGH...THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OVER THE LAST COUPLE OF HOURS. EXPECT REDEVELOPMENT TO OCCUR BY MID-MORNING WITH CHANCES INCREASING BY THE AFTERNOON HOURS. THE SHOWERS AND THUNDERSTORMS MAY ALSO AFFECT PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. MEANWHILE...A COLD FRONT WILL APPROACH THE MIDSOUTH TODAY. EXPECT SOME SHOWERS AND POSSIBLY A FEW THUNDERSTORMS AHEAD OF THE FRONT TO AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS MORNING. CHANCES WILL INCREASE BY THIS AFTERNOON ACROSS THIS AREA AND INTO NORTHWEST TENNESSEE AS THE FRONT PUSHES INTO THE AREA. CAN/T RULE OUT A FEW STORMS BECOMING STRONG TO SEVERE THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS AND/OR LARGE HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S. THE COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REST OF THE MIDSOUTH TONIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTH TO SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI BY THE LATE EVENING AND OVERNIGHT HOURS. THURSDAY INTO FRIDAY...PLEASANT WEATHER WILL OCCUR BEHIND THE FRONT AS SFC HIGH PRESSURE BUILDS INTO THE AREA FROM THE OHIO VALLEY BRINGING COOLER AND DRIER AIR INTO THE MIDSOUTH. HIGHS ON THURSDAY WILL BE IN THE LOWER TO MID 80S. LOWS THURSDAY NIGHT WILL BE IN THE UPPER 50S TO MID 60S. THE HIGH WILL QUICKLY SHIFT EAST BY FRIDAY BUT EVEN THOUGH WARMER TEMPERATURES ARE EXPECTED ON FRIDAY THE DRY AIR WILL REMAIN IN PLACE THUS NOT FEELING AS WARM. HOT AND HUMID CONDITIONS WILL RETURN ON SATURDAY AND WILL CONTINUE UNTIL ANOTHER COLD FRONT PUSHES THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT. BEAUTIFUL WEATHER WILL RETURN FOR THE BEGINNING AND MIDDLE PART OF NEXT WEEK AS SFC HIGH PRESSURE SETTLES OVER THE REGION BEHIND THE FRONT. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S WITH LOWS LIKELY IN THE UPPER 50S TO MID 60S. && .AVIATION... 18Z TAF CYCLE VFR AND POSSIBLY MVFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD. THUNDERSTORMS HAVE BEGUN TO MOVE INTO THE AREA AHEAD OF A COLD FRONT EXTENDING FROME QUEBEC INTO THE SOUTHERN PLAINS. THE HRRR MODEL HAS COVERAGE OF THESE STORMS DECREASING AS THEY ENTER INTO THE REGION. ADDED VCTS FOR KJBR AND KMKL THROUGH THIS EVENING. A LOW PRESSURE SYSTEM OVER THE NORTHERN GULF HAS CAUSED THUNDERSTORM ACTIVITY OVER NORTH MISSISSIPPI SO I ADDED VCTS AT KTUP. FOG IS POSSIBLE TONIGHT AT KTUP AND KMKL DUE TO LIGHT WINDS AND LOWER LEVEL MOISTURE. WINDS WILL BE SOUTH AHEAD OF THE FRONT AND WILL TURN TO THE NORTH AFTER THE FRONT PASSES EACH TAF SITE BEGINNING WITH KJBR AROUND 00Z. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 23, 1:32 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 132 PM CDT WED JUL 23 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 132 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE MISSOURI BOOTHEEL AND MUCH OF EASTERN ARKANSAS NORTH OF INTERSTATE 40. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT FROM THE STORMS. ELSEWHERE ACROSS THE MIDSOUTH A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT FROM THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
In the hours before
Local storm report, Jul 23, 2:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR PUBLIC
ROOF TURBINE BLOWN OFF IN RECTOR.
&&
TLSJRLocal storm report, Jul 23, 2:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR TRAINED SPOTTER
HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
412.
&&
MRMLocal storm report, Jul 23, 2:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST PARAGOULD 36.06N 90.51W
07/23/2014 M62 MPH GREENE AR BROADCAST MEDIA
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Jul 23, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 36 min |
| Jul 23, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 49 min |
| Jul 23, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 47 min |
| Jul 23, 2:59 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Jul 23, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett, Randolph | 46 min |
| Jul 23, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 47 min |
| Jul 23, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 24 min |
| Jul 23, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.